Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2018, 2:45 AM EDT for Union County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 2:45 AM EDT (06:45 UTC)
- Expired
- Aug 3, 2018, 3:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
County Union County, GA
The radar
The Atlanta radar (KFFC), 154 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WWUS82 KFFC 030645
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
245 AM EDT FRI AUG 3 2018
GAZ006>008-030730-
Gilmer GA-Union GA-Fannin GA-
245 AM EDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER...UNION AND
SOUTHEASTERN FANNIN COUNTIES UNTIL 330 AM EDT...
At 244 AM EDT...a strong thunderstorm was over Stover Creek Shelter,
or 15 miles northwest of Dahlonega...moving northeast at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Blairsville, Suches, Margret, Jones Creek, Woods Hole Shelter, Dial,
Springer Mountain Shelter, Owltown, Vogel State Park, Stover Creek
Shelter, Hawk Mountain Shelter, Blood Mountain Shelter, Gaddistown,
Black Gap Shelter and Pisgah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3477 8383 3473 8389 3474 8394 3472 8398
3468 8399 3467 8403 3464 8404 3466 8407
3465 8410 3466 8413 3465 8415 3465 8416
3460 8419 3462 8420 3460 8422 3460 8425
3467 8433 3496 8406
TIME...MOT...LOC 0644Z 224DEG 15KT 3467 8420
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:36 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 3, 1:36 AM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 136 AM EDT Fri Aug 3 2018 .PREV DISCUSSION... /Issued 1151 PM EDT Thu Aug 2 2018/ UPDATE... Forecast is on track. Pockets of moderate to heavy precipitation continue to move through metro Atlanta and toward Athens tonight. With some training noted across Henry, Butts and Newton counties and points northward...these are going to be the locations of concern overnight. These showers are riding a boundary with storm motion parallel to the mean flow. So this may lead to localized flooding. As the aforementioned meso-low tracks north of the metro, it should help lift this band of heavier precipitation northward. Some deformation across NE GA has been noted as well tonight, NE of the meso-low with light to moderate rain observed. Expect an additional half an inch to an inch of rain with locally higher amounts the next several hours. 26 PREV DISCUSSION... /Issued 816 PM EDT Thu Aug 2 2018/ UPDATE... Moderate to heavy rain is moving into the metro area as a broad meso low, currently centered near Tyrone in north Fayette, continues to track NE this evening. Gusty winds associated with this meso have been observed at ATL with wind speeds upwards of 25kts. This area of precipitation will take a a couple hours to move out of the metro and move into the NE mountains. Associated with this meso- low there are further areas of light to moderate rain extending toward AHN down southwest toward CSG. This activity will push north and east through the evening with continued moisture feed from the GOM. Therefore we do expect some showers overnight. PREV DISCUSSION... /Issued 256 PM EDT Thu Aug 2 2018/ SHORT TERM /Tonight through Friday Night/... Models are still in good agreement that the deep upper level longwave trough will remain nearly stationary to the west of the area over the Mississippi River Valley through tonight. On Friday, the trough will finally begin to weaken and lift northeastward away from the area, and the associated surface boundary will wash out. North and central Georgia will remain under the influence of southwesterly upper level flow ahead of the trough, which will keep deep tropical moisture in place over the area into Friday morning. PWAT values range from between 1.8 and 2.2 inches across north and central Georgia today, and will decrease to between 1.4 and 1.8 inches on Friday as the upper trough begins to weaken and southwest flow diminishes. Several shortwaves embedded within the moist flow will continue to move northeastward through our area which will keep rain chances high through the end of the week. Model guidance is showing some modest instability as these impulses move across the forecast area, with the highest values in eastern Georgia. Thunderstorms embedded within the showers will be most likely in areas where brief breaks occur in the cloud coverage this afternoon. With some remaining uncertainty, have maintained chance of thunder through this evening followed by a slight chance of thunder on Friday. Some flash flooding impacts have already been observed in association with this system, and the concern could increase as both the soils remain saturated. With the flow remaining parallel to storm motion, training of heavy precipitation could occur which will enhance the risk for flash flooding through early Friday morning. As a result, the Flash Flood Watch will continue as it is. Because of the widespread rain and increased cloud coverage, daytime high temperatures will remain below average for this time of year, especially on Thursday. Highs on Thursday will struggle to get out of the 70s while highs on Friday will be in the low to mid 80s throughout the region. Nighttime low temperatures will stay around normal with lows in the upper 60s and low 70s. King LONG TERM /Saturday through Thursday/... Did not make any fundamental changes to the previous Extended Forecast trends. Medium-range models still in pretty good agreement through the first half of next week and consistent with recent runs showing high pressure, both surface and aloft, building back into the region from the western Atlantic. This nudges the upper trough that has been plaguing the region back to the northwest and returns the forecast area to a more summertime regime of scattered diurnal convection and near normal temperatures. Ridging reaches a maximum over the area early in the week and then flattens as upper-level trough begins digging back into the eastern U.S. Still some divergence between the models concerning the evolution of this trend so I am not inclined to push POPs past Chance category yet that far out in the period. 20 && .AVIATION... 06Z Update... SHRA will continue to diminish overnight, but IFR cigs and MVFR VSBYS are expected to impact the outlook area overnight. Do think cigs/vsbys will try and improve quickly tomorrow as drier air tries to settle over GA. Have left the prob30 group in for the afternoon, but models are indicating the coverage of pops over the metro airports may be less than earlier anticipated and will continue to watch. //ATL Confidence...06Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 82 70 87 71 / 50 40 40 30 Atlanta 82 71 87 72 / 40 30 40 30 Blairsville 79 65 82 66 / 60 40 40 40 Cartersville 83 69 87 70 / 40 30 40 40 Columbus 84 72 89 73 / 40 30 40 30 Gainesville 81 69 86 70 / 50 40 40 40 Macon 84 71 89 72 / 50 30 40 30 Rome 85 69 87 70 / 40 30 40 40 Peachtree City 84 70 88 71 / 40 30 40 30 Vidalia 86 73 90 73 / 60 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 AM EDT this morning for the following zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa... Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall... Haralson...Harris...Heard...Henry...Jackson...Jasper...Lamar... Lumpkin...Madison...Meriwether...Monroe...Morgan...Murray... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Pickens...Pike...Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot...Taliaferro...Towns...Troup... Union...Upson...Walker...Walton...White...Whitfield...Wilkes. && SHORT TERM...King LONG TERM....20 AVIATION...NListemaa
Hazardous weather outlook, Aug 2, 11:04 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1104 PM EDT Thu Aug 2 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1104 PM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Flash Flood Watch remains in effect through Friday morning. Flooding will be the primary weather hazard through tonight. The potential for localized flooding continues to remain high, especially in urban centers, low lying areas and poor drainage areas where moderate to heavy rain persists for extended periods of time. As the heaviest precipitation trains across north and east Georgia, this will be the area of most concern overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered showers and thunderstorms are expected each day. Widespread severe weather is not anticipated. However, the potential for localized flooding will still exist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Aug 2, 10:01 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 PM EDT THU AUG 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD 2 NE RIVERDALE 33.59N 84.39W
08/02/2018 CLAYTON GA EMERGENCY MNGR
WATER RUNNING OVER THE ROAD ON GARDEN WALK BOULEVARD
HAS RESULTED IN PART OF THE ROAD BEING WASHED OUT.
&&
EVENT NUMBER FFC1800765
LREAVESLocal storm report, Aug 2, 10:02 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 PM EDT THU AUG 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD 1 E RIVERDALE 33.57N 84.40W
08/02/2018 CLAYTON GA EMERGENCY MNGR
PART OF UPPER RIVERDALE ROAD WAS REPORTED CLOSED DUE TO
FLOODING.
&&
EVENT NUMBER FFC1800766
LREAVESSpecial weather statement, Aug 2, 10:34 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1034 PM EDT THU AUG 2 2018
GAZ045-046-048-057-030330-
Rockdale GA-DeKalb GA-Newton GA-Henry GA-
1034 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...SOUTHEASTERN DEKALB...
NORTHWESTERN NEWTON AND NORTHEASTERN HENRY COUNTIES UNTIL 1130 PM
EDT...
At 1033 PM EDT...an area of heavy rain was over Ola, or near
McDonough...moving north at 5 mph.
HAZARD...Heavy rain with possible minor flooding.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McDonough, Conyers, Covington, Oxford, Lithonia, Porterdale, Georgia
International Horse Park, Lakeview Estates, Ola, Magnet, Almon,
Milstead, Richardson Park, Arabia Mountain, Kelleytown, Oak Hill,
Rocky Plains and Redan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8415 3366 8382 3344 8394 3340 8398
3340 8397 3339 8397 3339 8398 3344 8413
TIME...MOT...LOC 0233Z 197DEG 6KT 3344 8403
WIND...40MPHSpecial weather statement, Aug 2, 11:54 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1154 PM EDT THU AUG 2 2018
GAZ046-048-057-030445-
Rockdale GA-Newton GA-Henry GA-
1154 PM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROCKDALE...NORTHWESTERN
NEWTON AND SOUTHEASTERN HENRY COUNTIES UNTIL 1245 AM EDT...
At 1153 PM EDT...a strong thunderstorm was over Fincherville, or near
Jackson...moving northeast at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Georgia International Horse
Park, Lakeview Estates, Ola, Magnet, Almon, Milstead, Oak Hill and
Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3375 8402 3365 8378 3342 8396 3340 8398
3340 8397 3339 8397 3339 8398 3336 8401
3336 8403 3341 8412
TIME...MOT...LOC 0353Z 208DEG 12KT 3339 8399Special weather statement, Aug 3, 1:11 AM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
111 AM EDT FRI AUG 3 2018
GAZ047>049-059-030600-
Morgan GA-Walton GA-Jasper GA-Newton GA-
111 AM EDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
SOUTHEASTERN WALTON...NORTHERN JASPER AND SOUTHEASTERN NEWTON
COUNTIES UNTIL 200 AM EDT...
At 111 AM EDT...a strong thunderstorm was near Farrar, or 10 miles
north of Monticello...moving northeast at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Madison, Rutledge, Newborn, Mansfield, Shady Dale, Calvin, Farrar,
Eudora, North Alcovy, Godfrey and Hard Labor Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3354 8339 3332 8367 3343 8384 3371 8364
TIME...MOT...LOC 0511Z 218DEG 19KT 3345 8370Special weather statement, Aug 3, 2:45 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 AM EDT FRI AUG 3 2018
GAZ006>008-030730-
Gilmer GA-Union GA-Fannin GA-
245 AM EDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER...UNION AND
SOUTHEASTERN FANNIN COUNTIES UNTIL 330 AM EDT...
At 244 AM EDT...a strong thunderstorm was over Stover Creek Shelter,
or 15 miles northwest of Dahlonega...moving northeast at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Blairsville, Suches, Margret, Jones Creek, Woods Hole Shelter, Dial,
Springer Mountain Shelter, Owltown, Vogel State Park, Stover Creek
Shelter, Hawk Mountain Shelter, Blood Mountain Shelter, Gaddistown,
Black Gap Shelter and Pisgah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3477 8383 3473 8389 3474 8394 3472 8398
3468 8399 3467 8403 3464 8404 3466 8407
3465 8410 3466 8413 3465 8415 3465 8416
3460 8419 3462 8420 3460 8422 3460 8425
3467 8433 3496 8406
TIME...MOT...LOC 0644Z 224DEG 15KT 3467 8420The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:11 PM EDT | Special Weather Statement | FFC | Pike, Spalding, Talbot, Upson | 49 min |
| Aug 2, 9:03 PM EDT | Flash Flood Warning | FFC | Butts, Henry, Lamar, Pike, Spalding, Upson | 6 hr |
| Aug 2, 9:34 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 56 min |
| Aug 2, 9:39 PM EDT | River Flood Warning | FFC | Coweta | 24 hr |
| Aug 2, 10:34 PM EDT | Special Weather Statement | FFC | Rockdale | 56 min |
| Aug 2, 11:54 PM EDT | Special Weather Statement | FFC | Rockdale | 51 min |
| Aug 3, 12:16 AM EDT | Flash Flood Warning | FFC | Henry, Newton | 3 hr |
| Aug 3, 12:31 AM EDT | Areal Flood Warning | FFC | Coweta, Fayette | 6 hr |
| Aug 3, 1:11 AM EDT | Special Weather Statement | FFC | Morgan | 49 min |
| Aug 3, 1:30 AM EDT | River Flood Warning | FFC | Fayette, Fulton | 24 hr |
| Aug 3, 1:30 AM EDT | River Flood Warning | FFC | Coweta, Fayette | 11 hr |
| Aug 3, 1:54 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 11 hr |
| Aug 3, 2:05 AM EDT | River Flood Warning | FFC | Gwinnett | 12 hr |
| Aug 3, 5:56 AM EDT | River Flood Warning | FFC | Coweta, Fayette | 6 hr |
| Aug 3, 5:56 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 19 hr |
| Aug 3, 12:02 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 20 hr |
| Aug 3, 7:37 PM EDT | Special Weather Statement | FFC | Towns, White | 38 min |
| Aug 3, 7:40 PM EDT | Special Weather Statement | FFC | Toombs | 65 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.